Alert archive / Florida / Rip Current Statements in 2022

Rip Current Statement 11, NWS Tampa Bay, FL

April 6, 20226 counties in Florida

NWS Tampa Bay, FL issued this rip current statement at Apr 6, 2022, 8:06 AM EDT for 6 counties in Florida. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2022, 8:06 AM EDT (12:06 UTC)
Expired
Apr 6, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 0.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

266 
WHUS42 KTBW 061206
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
806 AM EDT Wed Apr 6 2022

FLZ050-151-155-160-162-165-070000-
/O.NEW.KTBW.RP.S.0011.220406T1206Z-220407T0000Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
806 AM EDT Wed Apr 6 2022

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Apr 6, 7:24 AM EDT, 42 minutes earlier.

Area forecast discussion, Apr 6, 7:24 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
724 AM EDT Wed Apr 6 2022

.AVIATION...
Some MVFR cigs prevail this morning and could linger until around 14Z
or so, but then VFR is expected through the rest of the day. South
winds will increase with some higher gusts later this morning and
through the afternoon and will also turn more southwest through the
day.

&&

.Prev Discussion... /issued 345 AM EDT Wed Apr 6 2022/

DISCUSSION...
Surface high pressure out in the Atlantic Ocean will continue to
stretch west across the Florida straits with a breezy south to
southwest flow across the area today. Similar to yesterday we'll
see a few showers and thunderstorms pop up, but mainly over the
northern Nature Coast and eastern half of the Florida peninsula,
with most of the forecast area remaining dry into early tonight.

For late tonight and Thursday some upper level energy will be
moving through the trough over the eastern half of the U.S. with
an associated cold front moving across the region. This will lead
to scattered to numerous showers and thunderstorms with a chance
for a few strong to severe storms with damaging winds, hail, and
an isolated tornado/waterspout possible.

Convection will shift south and come to an end Thursday evening
with breezy northwest winds ushering in refreshingly cooler drier
air on Friday. This cooler drier air will hold on through the
weekend as high pressure builds in from the west and moves across
the state on Sunday.

Early next week winds will veer around to the east and then
southeast as the high moves out into the Atlantic Ocean with the
moderating trend getting underway, but dry conditions will prevail
as upper level ridging builds over the Florida peninsula.

AVIATION...
Some areas of MVFR/local IFR conditions are expected early this
morning, otherwise VFR conditions should prevail. Southerly winds
at 5 to 10 knots early this morning will increase to 10 to 15
knots with some higher gusts by late morning and then shift to
southwest this afternoon. South to southwest winds will diminish
during Wednesday evening to around 10 knots.

MARINE...
High pressure over the Atlantic Ocean and extending southwest
across the Florida straits will support south to southwest winds
in the Cautionary range today. On Thursday, a cold front will move
south through the waters with southwest winds ahead of it
shifting to the northwest and north and remaining elevated in the
Cautionary possibly low end Small Craft range in its wake during
Thursday night through Saturday. Ample moisture ahead of the front
will support increasing chances for showers and thunderstorms
over the waters late tonight through Thursday as the front moves
through the waters with a few strong to severe storms possible.

FIRE WEATHER...
Relative humidity values will remain above critical thresholds
for the next few days with no Red Flag conditions expected. Late
in the week through the weekend cooler drier air moves in with
widespread critical relative humidity values expected on Sunday.

&&

.Preliminary Point Temps/PoPs...
TPA  88  76  84  64 /  10  40  80  10
FMY  91  76  89  67 /  10  10  40  30
GIF  91  74  86  61 /  20  30  80  10
SRQ  85  74  83  64 /  10  30  70  10
BKV  88  69  82  54 /  20  50  70   0
SPG  84  75  80  66 /  10  40  80  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Aviation...05/Carlisle
Previous Discussion...Close

Nearby

Rip Current Statements in Florida, 2022Every rip current statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.